Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Thyroid problem, irregular periods after delivery

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
My sister was suffering from thyroid problem and after her second child delivery she is suffering from irregular periods and thyroid problem she is 40 years old
Posted Tue, 22 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
Thyroid hormone irregularities are often associated with menstrual irregularities too.
The newborn child also needs to be investigated for any thyroid hormone abnormalities as this might affect his growth and development.
The irregular bleeding that your sister is having can be due to uterine fibroids, polyps or hormonal disturbances. For diagnosis, she needs to have an ultrasound scan of lower abdomen and some blood tests.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), and androgen profile can be done.
The management will be done according to the abnormality detected.

You might consult her OB-GYN who can do the needed tests and initiate the proper therapy.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor